Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992
Severe Thunderstorm Warning 337, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 21, 1992, 2:59 PM CDT for Haskell County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 21, 1992, 2:59 PM CDT (19:59 UTC)
- Expired
- Sep 21, 1992, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Haskell County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 21, 3:10 PM CDT | Hail 0.88 | Haskell, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -265 J/kg
- Mixed-layer LCL
- 933 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 211959 SVRTUL OKC061-212045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 259 PM CDT MON SEP 21 1992 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS IN SOUTHEAST OKLAHOMA ...HASKELL COUNTY AT 258 PM...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF STIGLER MOVING EAST NORTHEAST AT 20 MPH. THIS STORM PROBABLY WILL PRODUCE LARGE HAIL AND WILL BE MOVING NEAR THE CITY OF STIGLER SHORTLY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE O R NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 10:09 AM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Sep 21, 10:09 AM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1005 AM CDT MON SEP 21 1992 CLDS HOLDING OVER ERN OK LONGER THAN FCST BUT SHD BREAK OUT BY ERY AFTN. PIREPS SHOW TOPS ARND 50-60...AND POCKETS OF CLEARING ARE STARTING TO SHOW UP IN THE VIS SAT IMAGERY. SHWRS/TSTMS DVLPD ALG A LINE OF ISENT LIFT AT 850-700 MB LVL FROM NW AR TO SOUTH OF PNC. THESE SHD MOVE ENEWD WITH THE MID LVL WINDS AND THE THERMAL WINDS. ADDITIONAL DVLPMT IS PSBL AFTER SKIES CLEAR...SINCE THE SFC BNDRY AND UPPER TROFS ARE NOT PAST. THIS IS IN LINE WITH THE EARLIER FCST. TEMPS MAY BE A LITTLE HIGH BUT WILL DEPEND ON TIMING OF THE CLEARING...SO WILL NOT ADJUST. /02 .OK...NONE.
In the hours before
Special weather statement, Sep 21, 1:01 PM CDT, 1 hour 58 minutes before
OKZ026>034-040-221200- EASTERN OKLAHOMA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON SEP 21 1992 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF EASTERN OKLAHOMA THIS AFTERNOON AND TONIGHT. THE RISK AREA INCLUDES PARTS OF EASTERN OKLAHOMA SOUTH OF A LINE FROM OILTON TO TULSA TO JAY. A LOW PRESSURE SYSTEM HAS DEVELOPED OVER SOUTHWESTERN OKLAHOMA AHEAD OF A STRONG UPPER LEVEL SYSTEM. THE ATMOSPHERE OVER MUCH OF EAST CENTRAL AND SOUTHEAST OKLAHOMA REMAINS MOIST AND MARGINALLY UNSTABLE. SURFACE HEATING WILL DESTABLIZE THE ATMOSPHERE SUFFICIENTLY TO ALLOW THUNDERSTORMS WHICH DO DEVELOP TO INTENSIFY RAPIDLY. THE VERTICAL WIND PROFILE MAY ALSO BE FAVORABLE FOR ISOLATED TORNADO FORMATION WITH THE STRONGEST STORMS. SATELLITE PICTURES INDICATE CLOUDS HAVE BEEN BREAKING UP IN SOUTH CENTRAL OKLAHOMA. SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP AHEAD OF THE LOW PRESSURE SYSTEM IN THAT AREA WHERE THE SUNSHINE AND CLOUDS HAVE CREATED A TEMPERATURE BOUNDARY. THE THUNDERSTORMS COULD INTENSIFY AS THEY MOVE INTO SOUTHEAST AND EAST CENTRAL OKLAHOMA THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL AND WIND GUSTS OVER 60 MPH. THERE IS A SMALL CHANCE THAT SEVERE THUNDERSTORMS MAY DEVELOP AS FAR NORTH AS NORTHEAST OKLAHOMA. HOWEVER...THE EXTENSIVE CLOUD COVER OVER THE AREA MAY HAMPER ANY SEVERE THUNDERSTORM DEVELOPMENT THERE. SPOTTER NETWORKS ACROSS MUCH OF EASTERN OKLAHOMA SHOULD BE PREPARED FOR ACTIVATION AT ANY TIME. PEOPLE THERE SHOULD REMAIN ALERT AND STAYED TUNED FOR FURTHER STATEMENTS.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 52 min |
| Sep 20, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 48 min |
| Sep 20, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Sep 20, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 57 min |
| Sep 21, 12:12 AM CDT | Flash Flood Warning | TSA | LeFlore | 6 hr |
| Sep 21, 6:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 21, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Sep 21, 5:30 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.